Alert archive / Minnesota / River Flood Warnings in 2022
River Flood Warning 1, NWS Twin Cities, MN
NWS Twin Cities, MN issued this river flood warning at Mar 23, 2022, 7:45 AM CDT for Redwood County, Minnesota. It was in force for 14 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 23, 2022, 7:45 AM CDT (12:45 UTC)
- Expired
- Mar 23, 2022, 9:18 PM CDT
- In force
- 14 hr
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Flood severity
- Minor
County Redwood County, MN
The radar
The Minneapolis radar (KMPX), 137 km from the middle of the area, began a volume at 12:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Redwood River at Redwood Falls (RWDM5). The gauge peaked at 6.12 ft at Mar 23, 2022, 6:00 AM CDT.
- Action stage
- 5 ft
- Minor stage
- 6 ft
- Moderate stage
- 15 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05316500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
613
WGUS43 KMPX 231245
FLWMPX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Twin Cities/Chanhassen MN
745 AM CDT Wed Mar 23 2022
...The National Weather Service in the Twin Cities has issued a
Flood Warning for the following rivers in Minnesota...
Redwood River near Redwood Falls affecting Redwood County.
.An ice jam has formed on the west side of the river at the bridge
and appears to extend around the river bend. The river is very close
to breaching its banks.
For the REDWOOD RIVER...including Redwood Falls...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
MNC127-240045-
/O.NEW.KMPX.FL.W.0001.220323T1245Z-000000T0000Z/
/RWDM5.1.IJ.220323T0955Z.220324T0000Z.000000T0000Z.NO/
745 AM CDT Wed Mar 23 2022
...FLOOD WARNING FOR AN ICE JAM IN EFFECT FROM THIS MORNING UNTIL
FURTHER NOTICE...
* WHAT...Minor flooding is forecast.
* WHERE...Redwood River near Redwood Falls.
* WHEN...From this morning until further notice.
* IMPACTS...At 6.0 feet, Low lying areas, mainly farmland, and some
roads along the river begin to experience flooding; bottom of
Swayback bridge
* ADDITIONAL DETAILS...
- At 630 AM CDT Wednesday, the stage was 6.0 feet.
- Forecast...The river is expected to rise above flood stage
this morning and continue rising to 6.3 feet this evening.
Additional rises are possible thereafter.
- Flood stage is 6.0 feet.
- Flood History...This crest compares to a previous crest of
6.2 feet on 06/28/2010.
&&
LAT...LON 4457 9513 4455 9509 4452 9512 4450 9521
4447 9527 4448 9546 4451 9546 4454 9536
4455 9526 4454 9522 4456 9520 4456 9514
$$
CTG1 follow-up statement
684
WGUS83 KMPX 240218
FLSMPX
Flood Statement
National Weather Service Twin Cities/Chanhassen MN
918 PM CDT Wed Mar 23 2022
...The Flood Warning is cancelled for the following rivers in
Minnesota...
Redwood River near Redwood Falls affecting Redwood County.
.The ice jam which caused the rise into Flood Stage has partially
broken up, with the stage decreasing to Action Stage.
MNC127-240330-
/O.CAN.KMPX.FL.W.0001.000000T0000Z-220324T0218Z/
/RWDM5.1.IJ.220323T0955Z.000000T0000Z.000000T0000Z.NO/
918 PM CDT Wed Mar 23 2022
...FLOOD WARNING FOR AN ICE JAM IS CANCELLED...
The Flood Warning is cancelled for
the Redwood River near Redwood Falls.
* ADDITIONAL DETAILS...
- At 830 PM CDT Wednesday, the stage was 5.4 feet.
- Forecast...The river is expected to crest at 5.5 feet just
after midnight tonight.
&&
LAT...LON 4457 9513 4455 9509 4452 9512 4450 9521
4447 9527 4448 9546 4451 9546 4454 9536
4455 9526 4454 9522 4456 9520 4456 9514
$$
TDHWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this river flood warning went out at Mar 23, 6:47 AM CDT, 58 minutes earlier.
Area forecast discussion, Mar 23, 6:47 AM CDT, 58 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 647 AM CDT Wed Mar 23 2022 .UPDATE... Issued at 634 AM CDT Wed Mar 23 2022 Updated for 12Z aviation discussion. && .DISCUSSION...(Today through Tuesday) Issued at 440 AM CDT Wed Mar 23 2022 KEY MESSAGES: (optional) - Light wintry mix of rain and snow today - Gusty winds Friday, along with another chance for snow. Widespread light precipitation continues overnight, with light snow across western and central Minnesota transitioning into a rain/snow mix over the twin Cities metro and into southern and southeastern Minnesota. Precipitation is expected to become more predominately rain this morning after the sun rises and temperatures warm by a few degrees. Any snowfall accumulations today are expected to remain under one inch, and mainly be limited to grassy and elevated surfaces. Precipitation will begin to taper of across western Minnesota by late morning or early afternoon, and slowly end from west to east through the afternoon and evening. Areas of drizzle could continue into the overnight hours, but expect any measurable precipitation over with by early Thursday morning. Temperatures will warm back to more seasonable values on Thursday, with skies clearing out during the afternoon. Gusty winds and another chance for wintry precipitation come Friday, when a strong shortwave develops and tracks a surface low along the US/Canada border. Still low confidence in whether this will be a mostly snow or mostly rain system, which will depend on how far north the low tracks across Canada. QPF amounts look light with this system so no impactful rain or snow is anticipated. Gusty northwest winds will develop during the day on Friday after a cold front moves through the area. Forecast soundings highlight the potential for wind gusts around 40 mph across western Minnesota, which could lead to some conditional travel impacts depending on the extent of any wintry precipitation. Dry and seasonably cool conditions are expected over the weekend and into early next week. deterministic and ensemble solutions continue to highlight a fairy organized system, over the Upper Midwest and mid- Mississippi valley next Tuesday-Wednesday, which could bring wintry weather to at least portions of the area. && .AVIATION...(For the 12Z TAFS through 12Z Thursday morning) Issued at 634 AM CDT Wed Mar 23 2022 IFR conditions are expected to prevail for much, if not all, of the TAF period, particularly ceilings. Mostly MVFR visibility is expected with the precipitation today, but brief periods of IFR can not be ruled out during the heaviest rain or snow. Timing of p-type changes will be difficult to pin down but all sites will experience the changeover, or at least mixture, of rain/snow. Some minor slushy accumulations, mainly on grassy areas, are likely due to the high water content. However, accumulation on paved surfaces is not likely due to higher temperatures of the ground. Winds will be generally from the north in the 10-15kt range with gusts in the 20-30kt range. KMSP...Ceilings will hover around the MVFR/IFR threshold to star the period, but some slight degradation to more solidly IFR is expected during the mid to late morning. MVFR snow early this morning will transition to mostly rain with some snow mixed in by late morning. precipitation will taper off during the afternoon, but ceilings will likely remain borderline MVFR/IFR through the evening. /OUTLOOK FOR KMSP/ Thu...VFR. Wind NW 5-10 kts. Fri...VFR. Wind NW 15G25 kts. Sat...VFR. Wind NW 10-15 kts. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...None. WI...None. && DISCUSSION...ETA AVIATION...BPH
Hazardous weather outlook, Mar 23, 3:56 AM CDT, 3 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 356 AM CDT Wed Mar 23 2022 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 240900- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 356 AM CDT Wed Mar 23 2022 This Hazardous Weather Outlook is for portions of central and southern Minnesota, and west central Wisconsin. .DAY ONE...Today and Tonight. A wintry mix of rain and snow will lead to a light slushy accumulation of snow. Accumulations are most likely on grass and other non- road surfaces. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Gusty winds are likely on Friday with wind gusts around 40 mph possible. .SPOTTER INFORMATION STATEMENT... Spotters and snowfall observers are encouraged to report snowfall amounts to the National Weather Service.
Nearby
River Flood Warnings in Minnesota, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.